Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 477, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 25, 2002, 7:04 PM CDT for Lamar County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2002, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 25, 2002, 7:35 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS54 KJAN 260004
SVRJAN
MSC073-260035-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT FRI OCT 25 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 735 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES WEST OF PURVIS...MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PURVIS AT 705 PM CDT
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3103 8946 3114 8960 3127 8949 3134 8935
3111 8935What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:15 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 25, 2:15 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT FRI OCT 25 2002 THE MAIN CHALLENGES OF THIS FORECAST WILL BE THE TIMING OF THE SHORT WAVES IN THE PROGRESSIVE SOUTHERN STREAM AND ITS EXPECTED RAINFALL AMOUNTS...THE AFFECTS OF THE MOISTURE FROM HURRICANE KEENA IN THE SHORT TERM...IN THE LONG TERM HOW COLD WILL THE AIRMASS BE AFTER THE STRONG COLD FRONT COMES THROUGH ON WEDNESDAY..WHEN THE RAINS END. ON SATELLITE THERE CONTINUED TO BE A RATHER ACTIVE SOUTHERN STREAM UPPER FLOW...WITH PIECES OF ENERGY TRANSVERSING THE FLOW. HURRICANE KEENA WAS AIDING IN THE TROPICAL MOISTURE TRANSPORT ACROSS THE REGION IN SOUTHWEST FLOW. PRECIPTABLE WATER WAS RUNNING AROUND 1.5 TO 1.8 INCHES. ON THE SURFACE A COLD FRONT WAS OVER THE SOUTHERN PLAINS...ALONG WITH A WARM FRONT BOUNDARY ON THE GULF COAST. AREAS RADARS SHOWS A GOOD MASS OF SHOWERS AND SOME ISOLATED EMBEDDED THUNDERSTORMS OVER THE SOUTHWEST QUARTER OF THE REGION. MSAS CONTINUES TO SHOW THE BEST INSTABILITY SOUTH OF THE FORECAST AREA. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT THE SOUTHERN STREAM WILL BRING IN A SERIES OF SHORTWAVES THROUGH THE PERIOD. THE AVN/ETA/UKMET HAVE SLIGHTLY DIFFERENT TIMINGS...WHICH IS NOT UNUSUAL IN SUCH A PERTURBED PATTERN. THE FRONT IN THE PLAINS WILL COME THROUGH TONIGHT WITH PRECIP WATER VALUES OF 1.5 TO NEARLY 2.0 INCHES. AS THE FRONT BECOMES ALIGNED WITH SOUTHWEST FLOW ALOFT...IT WILL BECOME STATIONARY SOUTHWEST-NORTHEAST ACROSS THE REGION ON SATURDAY. THE AVN MODEL BRINGS IN AN AREA OF LOW PRESSURE FOR SUNDAY THROUGH SUNDAY NIGHT...WHICH IS VERIFIED BY A 30-40 KNOT LOW LEVEL JET. THIS WILL MOVE THE FRONTAL BOUNDARY NORTH OF THE REGION. MOISTURE FROM KEENA WILL AID IN OUR CHANCES OF SHOWERS...AS THE LATEST PROGS MOVE IT NEAR THE RIO GRANDE VALLEY ON SATURDAY MORNING...AS A WEAKEN TROPICAL SYSTEM. MOISTURE FROM THE SYSTEM WILL BE CAUGHT IN SOUTHWEST FLOW AND MOVE ACROSS THE REGION. SINCE AREA RADARS HAVE BEEN KEEPING THE BEST CONVECTION FAR SOUTH...WILL KEEP IN MOSTLY SHOWERS FOR TONIGHT. LOOKING AT RAINFALL AMOUNTS THE AVN MODEL TAKES THE LEAD IN RUNNING 2 TO 3 INCHES ACROSS THE WEST HALF FOR THE SHORT TERM. WILL LEAN TOWARD THE HEAVIER AVN SOLUTION. WILL PUT THE BEST POPS IN THE SOUTHWEST FOR TONIGHT...FOR SATURDAY THROUGH SUNDAY WILL GO CHANCE POPS WITH THE BEST POPS AROUND THE FRONTAL BOUNDARY TO THE SOUTH...WITH THE DIFFICULT TIMING OF THE SHORT WAVES IN THE SOUTHERN STREAM. WILL USE A BLEND OF THE MOS NUMBERS FOR TEMPS. LONG TERM...EXTENDED DISCUSSION MONDAY THROUGH FRIDAY... LOOKING AT THE GFS MODEL THE PROGRESSIVE SOUTHERN STREAM PATTERN WILL CONTINUE AROUND THE SOUTHWEST US TROUGH...WHICH WILL KEEP GOOD MEAN MOISTURE ACROSS THE REGION. THIS WILL CONTINUE OUR PATTERN OF A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN THE SOUTHERN STREAM WITH A STATIONARY BOUNDARY ACROSS THE REGION. ON WEDNESDAY A NORTHERN STREAM COLD SHOT WILL COMBINE WITH THE SOUTHWEST US UPPER TROUGH AND PUSH THROUGH THE REGION...DRYING OUT THE MEAN MOISTURE...GOING INTO THURSDAY AND FRIDAY. THERE MAY BE A FEW SHOWERS LINGERING AROUND ON WEDNESDAY. A COOLER AIRMASS WILL DEFINITELY SETTLE INTO THE LOWER MISSISSIPPI THURSDAY INTO FRIDAY ON THE HEELS OF A STRONG FRONT ON WEDNESDAY...AS THE GFS PAINTS A 1039 HIGH. THE EUROPEAN...CANADIAN MODELS FOLLOWED MORE CLOSELY WITH THE GFS...WHILE THE UK AND NOGAPS MODEL HOLDS ON TO THE UPPER LOW IN THE SOUTHWEST US THROUGH WEDNESDAY EVENING...KEEPING SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MIDWEEK. FOR NOW WILL GO CLOSER TO THE GFS SOLUTION KEEPING CONVECTION THROUGH TUESDAY AND PARTLY CLOUDY WITH FEW SHOWERS FOR WEDNESDAY...FOLLOWED BY DRY WEATHER FOR THURSDAY AND FRIDAY. WILL MAKE ADJUSTMENTS TO MEX TEMPS...WHICH MAY BE A LITTLE COOL FOR THURSDAY AND FRIDAY. PRELIMINARY NUMBERS JAN 063/069 060/070 056 6444 MEI 064/071 060/070 055 5444 .JAN... AR...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, Oct 25, 2:12 PM CDT, 4 hours 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT FRI OCT 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... NO SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT IN THE OUTLOOK AREA. HOWEVER...ISOLATED THUNDERSTORMS MAY OCCUR TONIGHT...GENERALLY SOUTH OF INTERSTATE 20...AS WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A MOIST AIRMASS AND A NEARLY STATIONARY FRONTAL BOUNDARY ALONG THE GULF COAST. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THIS WEEKEND INTO EARLY NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES AFFECT THE LOWER MISSISSIPPI VALLEY REGION. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA THROUGH WEDNESDAY. A STRONG COLD FRONT WILL BRING AN END TO THE RAIN THURSDAY. THE BEST CHANCE FOR ORGANIZED THUNDERSTORM ACTIVITY AND LOCALLY HEAVY RAINFALL IS ALONG AND SOUTH OF INTERSTATE 20...AS THE FRONTAL BOUNDARY BECOMES SITUATED FROM SOUTHEAST TEXAS TO SOUTH MISSISSIPPI. SEVERE THUNDERSTORM OUTBREAKS ARE NOT ANTICIPATED...BUT A TRANSPORT OF VERY MOIST AIR WILL PROVIDE FUEL FOR LOCALLY HEAVY RAINFALL. IF SIGNIFICANT RAINFALL OCCURS TODAY AND SATURDAY...THE POTENTIAL FOR LOCALIZED FLOODING MAY INCREASE FOR SUNDAY AND MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.